Alert archive / Tennessee / Flash Flood Watches in 2021
Flash Flood Watch 8, NWS Morristown, TN
NWS Morristown, TN issued this flash flood watch at Aug 16, 2021, 2:38 PM EDT for 22 counties in Tennessee; Cherokee County, Clay County, North Carolina; 7 counties in Virginia. It took effect at Aug 17, 2021, 8:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2021, 2:38 PM EDT (18:38 UTC)
- In effect from
- Aug 17, 2021, 8:00 AM EDT
- Expired
- Aug 17, 2021, 11:27 PM EDT
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
- Flood severity
- None
All 31 counties
Cherokee County, NC, Clay County, NC, Blount County, TN, Bradley County, TN, Carter County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 14 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481 WGUS64 KMRX 161838 FFAMRX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Morristown TN 238 PM EDT Mon Aug 16 2021 NCZ060-061-TNZ038>047-068>074-085>087-098>102-170400- /O.CAN.KMRX.FA.A.0002.210817T1200Z-210818T1200Z/ /O.NEW.KMRX.FF.A.0008.210817T1200Z-210818T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cherokee-Clay-Grainger-Hamblen-Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-Southeast Greene-Washington-Unicoi- Northwest Carter-Southeast Carter-Loudon-Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk- Including the cities of White Pine, Russellville, Sweetwater, Bybee, Knoxville, Bullet Creek, Gatlinburg, Topton, Reliance, Dentville, Morristown, Conasauga, Strawberry Plains, Shooting Creek, South Pittsburg, Monteagle, Loudon, Elizabethton, Cedar Creek, Cades Cove, Chestnut Hill, Johnson City, Harrisburg, Bearden, Murphy, Sevierville, Greeneville, Bean Station, Unaka, Hartford, Andrews, Tasso, Athens, Alpha, Tusquitee, Elkmont, Citico, Archville, Chattanooga, Pigeon Forge, Maryville, Powells Crossroads, McMahan, Clear Water, Alcoa, Benton, Lake Forest, Erwin, Jefferson City, Kodak, Parksville, Newport, Haletown (Guild), Unicoi, Whitwell, Happy Valley, Etowah, Marble, Lenoir City, Hampton, Coker Creek, Turtletown, Limestone Cove, Brasstown, Dandridge, Big Frog Mountain, Seymour, Cleveland, Hiawasse Dam, Jasper, Violet, Ducktown, Hayesville, Martin Springs, and Madisonville 238 PM EDT Mon Aug 16 2021 /138 PM CDT Mon Aug 16 2021/ ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... ...FLOOD WATCH IS CANCELLED... The Flood Watch for Portions of southwest North Carolina, including the following areas, Cherokee and Clay. Portions of east Tennessee, including the following areas, Blount Smoky Mountains, Bradley, Cocke Smoky Mountains, East Polk, Grainger, Hamblen, Hamilton, Jefferson, Knox, Loudon, Marion, McMinn, North Sevier, Northwest Blount, Northwest Carter, Northwest Cocke, Northwest Greene, Northwest Monroe, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, Unicoi, Washington and West Polk. has been cancelled. The Flood Watch has been replaced with a Flash Flood Watch. The National Weather Service in Morristown has issued a * Flash Flood Watch for Portions of southwest North Carolina, including the following areas, Cherokee and Clay. Portions of east Tennessee, including the following areas, Blount Smoky Mountains, Bradley, Cocke Smoky Mountains, East Polk, Grainger, Hamblen, Hamilton, Jefferson, Knox, Loudon, Marion, McMinn, North Sevier, Northwest Blount, Northwest Carter, Northwest Cocke, Northwest Greene, Northwest Monroe, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, Unicoi, Washington and West Polk. * From Tuesday morning through Wednesday morning. * Heavy rains associated with the remnants of Tropical Storm Fred are expected to lift north through the southern Appalachians and portions of the Tennessee valley Tuesday and Tuesday night. Storm total rainfall amounts of 2 to 3 inches are expected in the Tennessee valley. In the higher terrain of western North Carolina and the east Tennessee mountains, amounts of 3 to 4 inches are expected, with locally higher amounts possible. Flash flooding is expected to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$ CD
6 follow-up statements
410 WGUS64 KMRX 170405 FFAMRX Flood Watch National Weather Service Morristown TN 1205 AM EDT Tue Aug 17 2021 NCZ060-061-TNZ038>047-068>074-085>087-098>102-171300- /O.CON.KMRX.FF.A.0008.210817T1200Z-210818T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cherokee-Clay-Grainger-Hamblen-Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-Southeast Greene-Washington-Unicoi- Northwest Carter-Southeast Carter-Loudon-Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk- Including the cities of White Pine, Russellville, Sweetwater, Bybee, Knoxville, Bullet Creek, Gatlinburg, Topton, Reliance, Dentville, Morristown, Conasauga, Strawberry Plains, Shooting Creek, South Pittsburg, Monteagle, Loudon, Elizabethton, Cedar Creek, Cades Cove, Chestnut Hill, Johnson City, Harrisburg, Bearden, Murphy, Sevierville, Greeneville, Bean Station, Unaka, Hartford, Andrews, Tasso, Athens, Alpha, Tusquitee, Elkmont, Citico, Archville, Chattanooga, Pigeon Forge, Maryville, Powells Crossroads, McMahan, Clear Water, Alcoa, Benton, Lake Forest, Erwin, Jefferson City, Kodak, Parksville, Newport, Haletown (Guild), Unicoi, Whitwell, Happy Valley, Etowah, Marble, Lenoir City, Hampton, Coker Creek, Turtletown, Limestone Cove, Brasstown, Dandridge, Big Frog Mountain, Seymour, Cleveland, Hiawasse Dam, Jasper, Violet, Ducktown, Hayesville, Martin Springs, and Madisonville 1205 AM EDT Tue Aug 17 2021 /1105 PM CDT Mon Aug 16 2021/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * Portions of southwest North Carolina, including the following areas, Cherokee and Clay. Portions of east Tennessee, including the following areas, Blount Smoky Mountains, Bradley, Cocke Smoky Mountains, East Polk, Grainger, Hamblen, Hamilton, Jefferson, Knox, Loudon, Marion, McMinn, North Sevier, Northwest Blount, Northwest Carter, Northwest Cocke, Northwest Greene, Northwest Monroe, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, Unicoi, Washington and West Polk. * From 8 AM EDT /7 AM CDT/ this morning through Wednesday morning. * Heavy rains associated with the remnants of Tropical Storm Fred are expected to lift north through the southern Appalachians and portions of the Tennessee valley Tuesday and Tuesday night. Storm total rainfall amounts of 2 to 3 inches are expected in the Tennessee valley. In the higher terrain of western North Carolina and the east Tennessee mountains, amounts of 3 to 4 inches are expected, with locally higher amounts possible. Flash flooding is expected to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$
119 WGUS64 KMRX 170720 FFAMRX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Morristown TN 220 AM CDT Tue Aug 17 2021 .The remnants of Tropical Storm Fred will track across the Southern Appalachian region today and tonight. Heavy rain is expected to cause flash flooding and the potential for mudslides. TNZ098-170830- /O.CAN.KMRX.FF.A.0008.210817T1200Z-210818T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion- Including the cities of Martin Springs, Powells Crossroads, Jasper, Haletown (Guild), South Pittsburg, Monteagle, and Whitwell 220 AM CDT Tue Aug 17 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for Marion County has been cancelled. The Flood Watch is cancelled. $$ TNZ015>018-VAZ001-002-005-006-008-171530- /O.EXA.KMRX.FF.A.0008.210817T1200Z-210818T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hancock-Hawkins-Sullivan-Johnson-Lee-Wise-Scott-Russell- Washington- Including the cities of Bristol TN, Bristol VA, Big Stone Gap, Lebanon, Evanston, Doeville, Pardee, Castlewood, Norton, Shady Valley, Honaker, Hiltons, Mountain City, Mooresburg, Dye, Treadway, Wise, Rosedale, Appalachia, Kyles Ford, Laurel Bloomery, Abingdon, Rose Hill, Kingsport, Trade, Sneedville, Neva, Benhams, South Holston Dam, Hansonville, and Coeburn 320 AM EDT Tue Aug 17 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH WEDNESDAY MORNING... The National Weather Service in Morristown has expanded the * Flash Flood Watch to include Portions of east Tennessee, including the following areas, Hancock, Hawkins, Johnson and Sullivan. Portions of southwest Virginia, including the following areas, Lee, Russell, Scott, Washington and Wise. * From 8 AM EDT this morning through Wednesday morning. * Storm total rainfall amounts of 2 to 3 inches are expected in southwest Virginia and northeast Tennessee, with locally higher amounts possible in areas of higher terrain. Flash flooding is expected to occur. Mudslides are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$ NCZ060-061-TNZ038>047-068>074-085>087-099>102-171530- /O.CON.KMRX.FF.A.0008.210817T1200Z-210818T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cherokee-Clay-Grainger-Hamblen-Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-Southeast Greene-Washington-Unicoi- Northwest Carter-Southeast Carter-Loudon-Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- McMinn-Northwest Monroe-Southeast Monroe-Hamilton-Bradley-West Polk-East Polk- Including the cities of White Pine, Russellville, Sweetwater, Bybee, Knoxville, Bullet Creek, Gatlinburg, Topton, Reliance, Dentville, Morristown, Conasauga, Strawberry Plains, Shooting Creek, Loudon, Elizabethton, Cedar Creek, Cades Cove, Chestnut Hill, Johnson City, Harrisburg, Bearden, Murphy, Sevierville, Greeneville, Bean Station, Unaka, Hartford, Andrews, Tasso, Athens, Alpha, Tusquitee, Elkmont, Citico, Chattanooga, Pigeon Forge, Maryville, McMahan, Clear Water, Alcoa, Benton, Lake Forest, Erwin, Jefferson City, Kodak, Parksville, Newport, Unicoi, Happy Valley, Etowah, Marble, Lenoir City, Hampton, Coker Creek, Turtletown, Limestone Cove, Brasstown, Dandridge, Big Frog Mountain, Seymour, Cleveland, Hiawasse Dam, Archville, Violet, Ducktown, Hayesville, and Madisonville 320 AM EDT Tue Aug 17 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * Portions of southwest North Carolina, including the following areas, Cherokee and Clay. Portions of east Tennessee, including the following areas, Blount Smoky Mountains, Bradley, Cocke Smoky Mountains, East Polk, Grainger, Hamblen, Hamilton, Jefferson, Knox, Loudon, McMinn, North Sevier, Northwest Blount, Northwest Carter, Northwest Cocke, Northwest Greene, Northwest Monroe, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, Unicoi, Washington and West Polk. * From 8 AM EDT this morning through Wednesday morning. * Storm total rainfall amounts of 1 to 3 inches are expected in the Tennessee valley. In the higher terrain of western North Carolina and the East Tennessee mountains, amounts of 3 to 4 inches are expected, with locally higher amounts possible. Flash flooding is expected to occur. Mudslides are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$ DGS
622 WGUS64 KMRX 171408 FFAMRX Flood Watch National Weather Service Morristown TN 1008 AM EDT Tue Aug 17 2021 .The remnants of Tropical Storm Fred will track across the Southern Appalachian region today and tonight. Heavy rain is expected to cause flash flooding and the potential for mudslides in the mountains. NCZ060-061-TNZ015>018-038>047-068>074-085>087-099>102-VAZ001-002-005- 006-008-172215- /O.CON.KMRX.FF.A.0008.000000T0000Z-210818T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cherokee-Clay-Hancock-Hawkins-Sullivan-Johnson-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-Southeast Greene-Washington-Unicoi-Northwest Carter-Southeast Carter-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-McMinn-Northwest Monroe-Southeast Monroe-Hamilton-Bradley-West Polk-East Polk-Lee-Wise-Scott- Russell-Washington- Including the cities of White Pine, Big Stone Gap, Appalachia, Reliance, Dentville, Morristown, Shooting Creek, Shady Valley, Elizabethton, Hiltons, Cades Cove, Greeneville, Dye, Tusquitee, Erwin, Jefferson City, Parksville, Newport, Kyles Ford, Happy Valley, Laurel Bloomery, Kingsport, Treadway, Pardee, Bristol TN, Knoxville, Evanston, Strawberry Plains, Norton, Cedar Creek, Mountain City, Tasso, Clear Water, Alcoa, Coker Creek, Turtletown, Limestone Cove, Rose Hill, Trade, Sneedville, Neva, Archville, Violet, Madisonville, Russellville, Bristol VA, Bybee, Gatlinburg, Conasauga, Elkmont, Chestnut Hill, Johnson City, Seymour, Sevierville, Bean Station, Maryville, Ducktown, Abingdon, Lake Forest, Rosedale, Honaker, Etowah, Brasstown, Big Frog Mountain, Lebanon, Unaka, Cleveland, South Holston Dam, Hansonville, Bullet Creek, Athens, Topton, Doeville, Loudon, Bearden, Murphy, Harrisburg, Hiawasse Dam, Hartford, Andrews, Mooresburg, Alpha, Citico, Chattanooga, Pigeon Forge, Wise, McMahan, Benton, Unicoi, Castlewood, Kodak, Marble, Lenoir City, Hampton, Dandridge, Sweetwater, Benhams, Hayesville, and Coeburn 1008 AM EDT Tue Aug 17 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * Portions of southwest North Carolina, including the following areas, Cherokee and Clay. Portions of east Tennessee, including the following areas, Blount Smoky Mountains, Bradley, Cocke Smoky Mountains, East Polk, Grainger, Hamblen, Hamilton, Hancock, Hawkins, Jefferson, Johnson, Knox, Loudon, McMinn, North Sevier, Northwest Blount, Northwest Carter, Northwest Cocke, Northwest Greene, Northwest Monroe, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, Sullivan, Unicoi, Washington and West Polk. Portions of southwest Virginia, including the following areas, Lee, Russell, Scott, Washington and Wise. * Through Wednesday morning. * Storm total rainfall amounts of 1 to 3 inches are expected in the Tennessee valley. In the higher terrain of western North Carolina and the East Tennessee mountains, amounts of 3 to 4 inches are expected, with locally higher amounts possible. Flash flooding is expected to occur. Mudslides are also possible in the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 19
083 WGUS64 KMRX 172143 FFAMRX Flood Watch National Weather Service Morristown TN 543 PM EDT Tue Aug 17 2021 TNZ085-099>101-172245- /O.CAN.KMRX.FF.A.0008.000000T0000Z-210818T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ McMinn-Hamilton-Bradley-West Polk- Including the cities of Chattanooga, Clear Water, Tasso, Benton, Athens, Reliance, Dentville, Parksville, Conasauga, Archville, Cleveland, and Etowah 543 PM EDT Tue Aug 17 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for A portion of east Tennessee, including the following areas, Bradley, Hamilton, McMinn and West Polk. has been cancelled. The Flood Watch is cancelled. $$ NCZ060-061-TNZ015>018-038>047-068>074-086-087-102-VAZ001-002-005-006- 008-180545- /O.CON.KMRX.FF.A.0008.000000T0000Z-210818T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cherokee-Clay-Hancock-Hawkins-Sullivan-Johnson-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-Southeast Greene-Washington-Unicoi-Northwest Carter-Southeast Carter-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-Northwest Monroe-Southeast Monroe- East Polk-Lee-Wise-Scott-Russell-Washington- Including the cities of White Pine, Big Stone Gap, Appalachia, Morristown, Shooting Creek, Shady Valley, Elizabethton, Hiltons, Cades Cove, Greeneville, Dye, Tusquitee, Erwin, Jefferson City, Newport, Kyles Ford, Happy Valley, Laurel Bloomery, Kingsport, Treadway, Bristol TN, Knoxville, Evanston, Strawberry Plains, Norton, Cedar Creek, Mountain City, Alcoa, Coker Creek, Turtletown, Limestone Cove, Rose Hill, Trade, Sneedville, Neva, Violet, Madisonville, Russellville, Bristol VA, Bybee, Gatlinburg, Pardee, Elkmont, Chestnut Hill, Johnson City, Seymour, Sevierville, Bean Station, Maryville, Ducktown, Abingdon, Lake Forest, Rosedale, Honaker, Brasstown, Big Frog Mountain, Lebanon, Unaka, South Holston Dam, Hansonville, Bullet Creek, Topton, Doeville, Loudon, Bearden, Murphy, Harrisburg, Hiawasse Dam, Hartford, Andrews, Mooresburg, Alpha, Citico, Pigeon Forge, Wise, McMahan, Unicoi, Castlewood, Kodak, Marble, Lenoir City, Hampton, Dandridge, Sweetwater, Benhams, Hayesville, and Coeburn 543 PM EDT Tue Aug 17 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * Portions of southwest North Carolina, including the following areas, Cherokee and Clay. Portions of east Tennessee, including the following areas, Blount Smoky Mountains, Cocke Smoky Mountains, East Polk, Grainger, Hamblen, Hancock, Hawkins, Jefferson, Johnson, Knox, Loudon, North Sevier, Northwest Blount, Northwest Carter, Northwest Cocke, Northwest Greene, Northwest Monroe, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, Sullivan, Unicoi and Washington. Portions of southwest Virginia, including the following areas, Lee, Russell, Scott, Washington and Wise. * Through Wednesday morning. * Moderate to heavy rain will continue across most of the watch area. Light rainfall accumulations up to half an inch are expected across the mountain zone of Polk, as well as Cherokee and Clay County NC over the next few hours. The rest of the watch area can expect an additional 1 to 2 inches of rain through this evening, with locally higher amounts possible. Areas that receive these higher amounts will be prone to flash flooding as the soils are saturated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ SR
022 WGUS64 KMRX 180031 FFAMRX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Morristown TN 831 PM EDT Tue Aug 17 2021 NCZ060-061-TNZ068-069-071-072-086-087-102-180145- /O.CAN.KMRX.FF.A.0008.000000T0000Z-210818T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cherokee-Clay-Loudon-Knox-Northwest Blount-Blount Smoky Mountains- Northwest Monroe-Southeast Monroe-East Polk- Including the cities of Knoxville, Bullet Creek, Topton, Shooting Creek, Loudon, Cades Cove, Bearden, Murphy, Unaka, Andrews, Tusquitee, Citico, Ducktown, Maryville, Alcoa, Lake Forest, Happy Valley, Marble, Lenoir City, Coker Creek, Turtletown, Brasstown, Big Frog Mountain, Sweetwater, Hiawasse Dam, Violet, Hayesville, and Madisonville 831 PM EDT Tue Aug 17 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for Portions of southwest North Carolina, including the following areas, Cherokee and Clay. Portions of east Tennessee, including the following areas, Blount Smoky Mountains, East Polk, Knox, Loudon, Northwest Blount, Northwest Monroe and Southeast Monroe. has been cancelled. The Flood Watch is cancelled. $$ TNZ015>018-038>047-070-073-074-VAZ001-002-005-006-008-180600- /O.EXT.KMRX.FF.A.0008.000000T0000Z-210818T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hancock-Hawkins-Sullivan-Johnson-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Jefferson- North Sevier-Sevier Smoky Mountains-Lee-Wise-Scott-Russell- Washington- Including the cities of White Pine, Russellville, Bristol TN, Dye, Bristol VA, Bybee, Lebanon, Gatlinburg, Evanston, Doeville, Morristown, Pardee, Castlewood, Strawberry Plains, Rose Hill, Norton, Shady Valley, Honaker, Elizabethton, Cedar Creek, Chestnut Hill, Johnson City, Harrisburg, Mountain City, Greeneville, Bean Station, Rosedale, Hartford, Big Stone Gap, Mooresburg, Alpha, Elkmont, Treadway, Pigeon Forge, Wise, Abingdon, McMahan, Hiltons, Kodak, Erwin, Jefferson City, Newport, Appalachia, Unicoi, Kyles Ford, Sevierville, Laurel Bloomery, Hampton, Limestone Cove, Dandridge, Seymour, Kingsport, Trade, Sneedville, Neva, Benhams, South Holston Dam, Hansonville, and Coeburn 831 PM EDT Tue Aug 17 2021 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY... The Flash Flood Watch is now in effect for * Portions of east Tennessee, including the following areas, Cocke Smoky Mountains, Grainger, Hamblen, Hancock, Hawkins, Jefferson, Johnson, North Sevier, Northwest Carter, Northwest Cocke, Northwest Greene, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Sullivan, Unicoi and Washington. Portions of southwest Virginia, including the following areas, Lee, Russell, Scott, Washington and Wise. * Until 2 AM EDT Wednesday. * Some areas of moderate to heavy rain continue across the watch area. An additional 1 to 1.5 inches of precipitation is expected across some areas over the next several hours. Flash flooding is still possible as the soils are saturated, especially for areas that receive the higher rainfall amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ SR
814 WGUS64 KMRX 180327 FFAMRX Flood Watch National Weather Service Morristown TN 1127 PM EDT Tue Aug 17 2021 TNZ015>018-038>047-070-073-074-VAZ001-002-005-006-008-180430- /O.CAN.KMRX.FF.A.0008.000000T0000Z-210818T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hancock-Hawkins-Sullivan-Johnson-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Jefferson- North Sevier-Sevier Smoky Mountains-Lee-Wise-Scott-Russell- Washington- Including the cities of White Pine, Russellville, Bristol TN, Dye, Bristol VA, Bybee, Lebanon, Gatlinburg, Evanston, Doeville, Morristown, Pardee, Castlewood, Strawberry Plains, Rose Hill, Norton, Shady Valley, Honaker, Elizabethton, Cedar Creek, Chestnut Hill, Johnson City, Harrisburg, Mountain City, Greeneville, Bean Station, Rosedale, Hartford, Big Stone Gap, Mooresburg, Alpha, Elkmont, Treadway, Pigeon Forge, Wise, Abingdon, McMahan, Hiltons, Kodak, Erwin, Jefferson City, Newport, Appalachia, Unicoi, Kyles Ford, Sevierville, Laurel Bloomery, Hampton, Limestone Cove, Dandridge, Seymour, Kingsport, Trade, Sneedville, Neva, Benhams, South Holston Dam, Hansonville, and Coeburn 1127 PM EDT Tue Aug 17 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for Portions of east Tennessee, including the following areas, Cocke Smoky Mountains, Grainger, Hamblen, Hancock, Hawkins, Jefferson, Johnson, North Sevier, Northwest Carter, Northwest Cocke, Northwest Greene, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Sullivan, Unicoi and Washington. Portions of southwest Virginia, including the following areas, Lee, Russell, Scott, Washington and Wise. has been cancelled. The Flash Flood Watch is cancelled. Flash Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ SR
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood watch went out at Aug 16, 1:39 PM EDT, 59 minutes earlier.
Area forecast discussion, Aug 16, 1:39 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 139 PM EDT Mon Aug 16 2021 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... No huge changes for the morning update. Main purpose was to update hourly PoPs through early afternoon to try and account for current radar trends in addition to what hires CAM guidance is showing for the next few hours. Also tweaked temperatures slightly in that same regard. Looking ahead to the afternoon package we'll be evaluating what flash flood headlines may be required for the rainfall associated with TS Fred moving through the region tomorrow and tomorrow night. Substantial rainfall was seen in the southern valley and southern plateau yesterday as convection lit those areas up pretty good. MRMS rainfall estimates in northern Marion county showed over 6" of rain had fallen in the last 24 hrs ending at 800 AM EDT this morning. So it certainly seems like some our southern areas are primed for flooding/flash flooding concerns. The extent of the area we'll need to include is uncertain at this time though and we'll make a determination on that this afternoon. CD && .AVIATION... 18Z TAF DISCUSSION. Shower and Thunderstorm should be scattered this afternoon with daytime heating so will have VCTS remarks. Could have some lower ceilings and visibilities with showers or storms but to early to determine if tempo group needed at any one site. After decreasing convection around 00Z as heating ends, showers will gradually increase from south to north with track of tropical system Fred as it moves north northeast so have prob30 groups for showers later tonight. Then by early morning between about 06Z and 12Z lower ceilings and visibilities will drop to MVFR and IFR in showers and continue through the end of the TAF period. TD && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Aug 16, 3:28 AM EDT, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 328 AM EDT Mon Aug 16 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-170730- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 328 AM EDT Mon Aug 16 2021 /228 AM CDT Mon Aug 16 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Numerous showers and thunderstorms are expected. There is a low, but non-zero, chance for damaging winds in stronger storms. Also, localized flooding will be possible with storms that are strong and slow moving. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Numerous showers and thunderstorms are expected Tuesday into Wednesday with the remnants of Tropical Storm Fred. Locally heavy rainfall and flash flooding is possible, especially in and near the eastern mountains. Some storms may also produce strong wind gusts. Unsettled, showery weather is expected Thursday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 10:48 PM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton | 3 hr |
| Aug 16, 1:41 AM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton | 109 min |
| Aug 16, 3:10 AM EDT | Areal Flood Advisory | MRX | Monroe, Polk | 2 hr |
| Aug 16, 6:18 AM EDT | Areal Flood Advisory | MRX | Marion, Sequatchie | 117 min |
| Aug 16, 8:51 AM EDT | River Flood Warning | MRX | Cocke | 56 hr |
| Aug 16, 2:06 PM EDT | Flood Watch | MRX | Blount, Bradley, Carter, Cocke, Grainger, Greene and 12 more | 32 min |
| Aug 16, 4:25 PM EDT | Special Weather Statement | MRX | Meigs, Rhea | 50 min |
| Aug 16, 4:28 PM EDT | Special Weather Statement | MRX | Meigs | 47 min |
| Aug 16, 7:45 PM EDT | Areal Flood Advisory | MRX | Cocke, Greene | 3 hr |
Nearby
Flash Flood Watches in Tennessee, 2021Flash Flood Watches in Virginia, 2021Flash Flood Watches in North Carolina, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.